Alert archive / Colorado / Winter Storm Warnings in 2019

Winter Storm Warning 10, NWS Pueblo, CO

March 21, 2019Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Mar 21, 2019, 4:27 AM MDT for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Mar 21, 2019, 6:00 AM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 21, 2019, 4:27 AM MDT (10:27 UTC)
In effect from
Mar 21, 2019, 6:00 AM MDT
Expired
Mar 22, 2019, 9:00 AM MDT
In force
27 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2019-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2019-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3677 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WWUS45 KPUB 211027
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
427 AM MDT Thu Mar 21 2019

COZ068-211830-
/O.UPG.KPUB.WW.Y.0017.190321T1200Z-190322T1200Z/
/O.NEW.KPUB.WS.W.0010.190321T1200Z-190322T1500Z/
Eastern San Juan Mountains Above 10000 Feet-
427 AM MDT Thu Mar 21 2019

...WINTER STORM WARNING IN EFFECT UNTIL 9 AM MDT FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 10 to 20 
  inches expected.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 9 AM MDT Friday.

* ADDITIONAL DETAILS...Mountain passes will become snowpacked.
  Visibility will be reduced due to the heavy snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-211830-
/O.NEW.KPUB.WW.Y.0018.190322T0000Z-190322T1200Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-
427 AM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM MDT FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  expected. 

* WHERE...Upper Rio Grande Valley/Eastern San Juan Mountains 
  Below 10000 Feet.

* WHEN...From 6 PM this evening to 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-211830-
/O.NEW.KPUB.WW.Y.0018.190321T1800Z-190322T1200Z/
La Garita Mountains Above 10000 Feet-
427 AM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM MDT
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 inches
  expected.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...From noon today to 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan for slippery road conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

Hodanish
6 follow-up statements
540 
WWUS45 KPUB 211750
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1150 AM MDT Thu Mar 21 2019

COZ068-220200-
/O.CON.KPUB.WS.W.0010.000000T0000Z-190322T1500Z/
Eastern San Juan Mountains Above 10000 Feet-
1150 AM MDT Thu Mar 21 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* WHAT...Heavy snow. Total snow accumulations of 10 to 20 inches.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 9 AM MDT Friday.

* ADDITIONAL DETAILS...Travel could be very difficult as mountain
  passes become snowpacked. Visibility will be reduced at times
  due to heavy snow. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-220200-
/O.CON.KPUB.WW.Y.0018.190322T0000Z-190322T1200Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-
1150 AM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM MDT FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 inches
  expected.

* WHERE...Upper Rio Grande Valley/Eastern San Juan Mountains 
  Below 10000 Feet.

* WHEN...From 6 PM this evening to 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-220200-
/O.CON.KPUB.WW.Y.0018.190321T1800Z-190322T1200Z/
La Garita Mountains Above 10000 Feet-
1150 AM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 inches
  expected.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slick and snowpacked roads,
  especially over the mountain passes.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
753 
WWUS45 KPUB 212104
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
304 PM MDT Thu Mar 21 2019

COZ068-220515-
/O.CON.KPUB.WS.W.0010.000000T0000Z-190322T1500Z/
Eastern San Juan Mountains Above 10000 Feet-
304 PM MDT Thu Mar 21 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* WHAT...Periods of moderate to heavy snow. Total snow 
  accumulations of 10 to 20 inches.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 9 AM MDT Friday.

* ADDITIONAL DETAILS...Travel could be very difficult as 
  mountain passes become snowpacked. Visibility will be reduced 
  at times due to heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-220515-
/O.CON.KPUB.WW.Y.0018.190322T0000Z-190322T1200Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-
304 PM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM MDT FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches expected.

* WHERE...Upper Rio Grande Valley/Eastern San Juan Mountains 
  Below 10000 Feet.

* WHEN...From 6 PM this evening to 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-220515-
/O.CON.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
La Garita Mountains Above 10000 Feet-
304 PM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches expected.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slick and snowpacked roads, 
  especially over the mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
334 
WWUS45 KPUB 220334
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
934 PM MDT Thu Mar 21 2019

COZ068-221145-
/O.CON.KPUB.WS.W.0010.000000T0000Z-190322T1500Z/
Eastern San Juan Mountains Above 10000 Feet-
934 PM MDT Thu Mar 21 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT FRIDAY...

* WHAT...Periods of moderate to heavy snow. Total snow 
  accumulations of 10 to 20 inches.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 9 AM MDT Friday.

* ADDITIONAL DETAILS...Travel could be very difficult as 
  mountain passes become snowpacked. Visibility will be reduced 
  at times due to heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-221145-
/O.CON.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-
934 PM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 3 to 6 
  inches expected.

* WHERE...Upper Rio Grande Valley/Eastern San Juan Mountains 
  Below 10000 Feet.

* WHEN...From 6 PM this evening to 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-221145-
/O.CON.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
La Garita Mountains Above 10000 Feet-
934 PM MDT Thu Mar 21 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT
FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 4 to 8 
  inches expected.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slick and snowpacked roads, 
  especially over the mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
979 
WWUS45 KPUB 220959
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
359 AM MDT Fri Mar 22 2019

COZ068-221500-
/O.CON.KPUB.WS.W.0010.000000T0000Z-190322T1500Z/
Eastern San Juan Mountains Above 10000 Feet-
359 AM MDT Fri Mar 22 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Periods of moderate to heavy snow. Additional
  accumulations of 2 to 6 inches are expected this morning.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 9 AM MDT Friday.

* ADDITIONAL DETAILS...Travel could be very difficult as 
  mountain passes become snowpacked. Visibility will be reduced 
  at times due to heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ067-221200-
/O.CON.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-
359 AM MDT Fri Mar 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY
THIS MORNING...

* WHAT...Snow expected. Additional accumulations of up to 2 inches
  are expected this morning.

* WHERE...Upper Rio Grande Valley and Eastern San Juan Mountains 
  Below 10000 Feet.

* WHEN...until 6 AM MDT this morning.

* ADDITIONAL DETAILS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-221200-
/O.CON.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
La Garita Mountains Above 10000 Feet-
359 AM MDT Fri Mar 22 2019

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT EARLY
THIS MORNING...

* WHAT...Snow expected. Additional snow accumulations of 1 to 3
  inches are possible this morning.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 AM MDT Friday.

* ADDITIONAL DETAILS...Plan on slick and snowpacked roads, 
  especially over the mountain passes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
836 
WWUS45 KPUB 221152
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
552 AM MDT Fri Mar 22 2019

COZ067-221300-
/O.EXP.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-
552 AM MDT Fri Mar 22 2019

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Periods of light to moderate snow will continue through this
afternoon. Additional snow accumulations of an inch or two will
remain possible through this afternoon.

$$

COZ066-221300-
/O.EXP.KPUB.WW.Y.0018.000000T0000Z-190322T1200Z/
La Garita Mountains Above 10000 Feet-
552 AM MDT Fri Mar 22 2019

...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM MDT EARLY THIS
MORNING...

Periods of light to moderate snow will continue through this
afternoon. Additional snow accumulations of an inch or two will
remain possible through this afternoon.

$$

COZ068-221500-
/O.CON.KPUB.WS.W.0010.000000T0000Z-190322T1500Z/
Eastern San Juan Mountains Above 10000 Feet-
552 AM MDT Fri Mar 22 2019

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

* WHAT...Periods of moderate to heavy snow. Additional 
  accumulations of 2 to 6 inches are expected this morning.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 9 AM MDT Friday.

* ADDITIONAL DETAILS...Travel could be very difficult as 
  mountain passes become snowpacked. Visibility will be reduced 
  at times due to heavy snow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Storm Warning for snow means severe winter weather
conditions will make travel very hazardous or impossible. If you
must travel, keep an extra flashlight, food and water in your
vehicle in case of an emergency.

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$
699 
WWUS45 KPUB 221454
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
854 AM MDT Fri Mar 22 2019

COZ068-222300-
/O.EXP.KPUB.WS.W.0010.000000T0000Z-190322T1500Z/
/O.NEW.KPUB.WW.Y.0019.190322T1500Z-190323T0000Z/
Eastern San Juan Mountains Above 10000 Feet-
854 AM MDT Fri Mar 22 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MDT THIS
EVENING...
...WINTER STORM WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

* WHAT...Snow expected. Additional snow accumulations of 2 to 6 
  inches expected. Winds gusting as high as 35 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* ADDITIONAL DETAILS...Plan on slick and snowpacked road
  conditions at times. Visibilities may drop to less than a mile
  under heavier snow showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

COZ066-222300-
/O.NEW.KPUB.WW.Y.0019.190322T1500Z-190323T0000Z/
La Garita Mountains Above 10000 Feet-
854 AM MDT Fri Mar 22 2019

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

* WHAT...Snow expected. Total snow accumulations of 2 to 5 inches
  expected. Winds gusting as high as 35 mph.

* WHERE...La Garita Mountains Above 10000 Feet.

* WHEN...Until 6 PM MDT this evening.

* ADDITIONAL DETAILS...Plan on slick and snowpacked road
  conditions at times. Visibilities may drop to less than a mile
  at times under heavier snow showers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Expect snow covered roads
and limited visibilities, and use caution while driving. 

The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Mar 21, 4:04 AM MDT, 23 minutes earlier.

Area forecast discussion, Mar 21, 4:04 AM MDT, 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
404 AM MDT Thu Mar 21 2019

.SHORT TERM...(Today and tonight)
Issued at 341 AM MDT Thu Mar 21 2019

...Snow Moving Into the San Juans Today...

Currently...

Clouds were increasing from the west early this morning across the
forecast area. These clouds are in advance of another weather system
that will affect the region over the next 2-3 days. This trough was
currently moving onshore of the California coast. The leading edge
of precip associated with this system was moving into far western
Colorado.

Temps across the region at 3 am were rather uniform across the
region as readings were in the  upper 20s to mid 30s across the
plains and valleys. Even the tops of the mtns were in the teens.

Today...

Showers and a few mtn thunderstorms will move into the San Juans
after sunrise and will increase as the day progresses. Latest
guidance indicates we will likely get a bit more snow over the San
Juan region, and have bumped up the advisor for the San Juans to a
Winter Storm Warning. Have also issued advisories for the lower San
Juans and La Garita range.

By midday, precip will likely reach the Central mtns and the higher
elevations of the Sangre De Cristo Range, with valley rain showers.
The Plains are expected to remain dry today.

Temps will be mild all areas. Over the plains expect 50s for areas
above 6000 feet and 60s all other areas. Temps may near 70F over the
far eastern plains vicinity Lamar region. Over the valleys 40s and
50s are likely. Mtns will be in the 20s and 30s. Winds will pick up
from the south all areas today but should not be all that
strong...10 to 20 mph over the plains and 20 to 30 mph over the
mtns.

Thunder is likely over the San Juans, and these squalls could cause
some brief intense snowfall rates during the afternoon.

Tonight...

Snow will continue over the San Juans, with the heaviest snow this
evening. Rain and snow will be likely for the San Luis Valleys, with
the heaviest accumulations in the valley occurring near the mtns.
Snow will be likely for the Sangres and Central mtns. Precip will
start to move out onto the plains during the evening, with pops
slowly increasing over the remainder of the plains through the
night. Precip over the plains will be light and showery in nature.

Min temps tonight will be mild over the plains with lows in the 30s
and 40s. San Luis Valley will be around 30F, with 20s and teens in
the mtns.

.LONG TERM...(Friday through Wednesday)
Issued at 341 AM MDT Thu Mar 21 2019

Not much change to the forecast thinking through the extended
period with low ensemble spreads and only slight differences in
the operational solutions. Confidence remains elevated in the
forecast evolution.

Friday and Saturday...models in good agreement with an upper level
disturbance lifting northward out of New Mexico and developing
into an upper low in eastern Colorado. Expect snow to be ongoing
Friday morning over the San Juan range with more isolated activity
over the remainder of the Continental Divide. Generally around 2
to 4 inches of snow are expected, with locally higher amounts
possible. Moisture will be advecting northward across eastern
Colorado with a dryline developing by mid afternoon. Modest shear
and weak instability, around 400 J/kg of CAPE, will likely lead to
a few thunderstorms out near the Kansas border for the late
afternoon and evening, before shifting east into western Kansas
Friday night. The main forecast change with this system will be
wrap around moisture over the Palmer Divide Friday night into
Saturday as the upper low lifts slowly northeast. Models now
generate decent precipitation over the Palmer Divide behind a cold
front with a tight gradient in precipitation coverage from north
to south. Expect showers to end by Saturday afternoon for much of
the area. Snow levels will likely fall to around 6 kft as the
upper system moves away from the area, with maybe an inch or two
possible north of Colorado Springs.

Sunday and Monday...broad northwesterly flow is forecast to
develop across Colorado with embedded energy dropping across
Colorado Sunday night into Monday. Ahead of this disturbance, dry
conditions are expected to prevail. As the disturbance moves
across the state, expect a band of precipitation to develop and
shift southeast across the Palmer Divide and into the Plains. Snow
levels look to remain high with mountain areas seeing snow, while
the Plains should see rain.

Tuesday and Wednesday...high pressure will build across the region
with dry and warmer conditions expected to prevail. Temperatures
should warm into the upper 60s to lower 70s for Tuesday, with
upper 70s on Wednesday. Increasing moisture may bring light snow
to the Continental Divide late Wednesday as energy moves into the
area from the southwest. The GFS is deeper with energy than the
ECMWF, so there is some uncertainty at this time.  Mozley

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 341 AM MDT Thu Mar 21 2019

KALS...

VFR likely today into this evening. CIGS will lower later this
evening with rain and snow likely, especially after midnight. Will
likely see IFR conditions during the early morning hours Friday.

KCOS and KPUB...

VFR next 24 hours. Winds will be light and predominantly from teh
south-southeast. Some light showers will be possible later tonight.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from noon today to 6 AM MDT Friday for
COZ066.

Winter Storm Warning until 9 AM MDT Friday for COZ068.

Winter Weather Advisory from 6 PM this evening to 6 AM MDT
Friday for COZ067.

&&

SHORT TERM...HODANISH
LONG TERM...MOZLEY
AVIATION...HODANISH
Hazardous weather outlook, Mar 20, 5:33 AM MDT, 22 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
533 AM MDT Wed Mar 20 2019

COZ058>089-093>099-211145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
533 AM MDT Wed Mar 20 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Periods of snow can be expected along the Continental Divide
through the extended period. Moderate to heavy snow will move into
the San Juan range Thursday morning and persist into Friday.
Accumulations of 5 to 10 inches are forecast which could produce
hazardous travel conditions over Wolf Creek Pass. Isolated
thunderstorms are possible Friday afternoon near the Kansas
border. Lightning and small hail will be the primary threats.
Another storm system will move across the area Sunday night
through Monday with another round of accumulating snowfall for
mountain areas.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

34/88

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 4:27 AM MDTWinter Weather AdvisoryPUBConejos, Mineral, Rio Grande, Saguache26 hr

Nearby

Winter Storm Warnings in Colorado, 2019Every winter storm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.